Journal Article

On the zeros of a third degree exponential polynomial with applications to a delayed model for the control of testosterone secretion

Shigui Ruan and Junjie Wei

in Mathematical Medicine and Biology: A Journal of the IMA

Published on behalf of Institute of Mathematics and its Applications

Volume 18, issue 1, pages 41-52
Published in print March 2001 | ISSN: 1477-8599
Published online March 2001 | e-ISSN: 1477-8602 | DOI: http://dx.doi.org/10.1093/imammb/18.1.41
On the zeros of a third degree exponential polynomial with applications 
to a delayed model for the control of testosterone secretion

More Like This

Show all results sharing these subjects:

  • Applied Mathematics
  • Biomathematics and Statistics

GO

Show Summary Details

Preview

In this paper, we first study the distribution of the zeros of a third degree exponential polynomial. Then we apply the obtained results to a delay model for the control of testosterone secretion. It is shown that under certain assumptions on the coefficients the steady state of the delay model is asymptotically stable for all delay values. Under another set of conditions, there is a critical delay value, the steady state is stable when the delay is less than the critical value and unstable when the delay is greater than the critical value. Thus, oscillations via Hopf bifurcation occur at the steady state when the delay passes through the critical value. Numerical simulations are presented to illustrate the results.

Keywords: exponential polynomial; delay differential equation; control of testosterone secretion; steady state; stability, bifurcation

Journal Article.  0 words. 

Subjects: Applied Mathematics ; Biomathematics and Statistics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.